SciELO - Scientific Electronic Library Online

vol.40 issue155The various effects of helminthiases on allergic inflammationPermanent magnets: features, applications and future author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google


Revista de la Academia Colombiana de Ciencias Exactas, Físicas y Naturales

Print version ISSN 0370-3908


GONZALEZ, Guillermo A.; PEDRAZA, Juan F.  and  RAMOS-CARO, Javier. Distribution functions for a family of axially symmetric galaxy models. Rev. acad. colomb. cienc. exact. fis. nat. [online]. 2016, vol.40, n.155, pp.209-220. ISSN 0370-3908.

We present the derivation of distribution functions for the first four members of a family of disks, previously obtained in González and Reina (2006), which represent a family of axially symmetric galaxy models with finite radius and well-behaved surface mass density. In order to do this, we employ several approaches that have been developed starting from the potential-density pair and, essentially using the method introduced by Kalnajs (1976), we obtain some distribution functions that depend on the Jacobi integral. Now, as this method demands that the mass density can be properly expressed as a function of the gravitational potential, we can do this only for the first four disks of the family. We also find another kind of distribution functions by starting with the even part of the previous distribution functions and using the maximum entropy principle in order to find the odd part and so a new distribution function, as it was pointed out by Dejonghe (1986). The result is a wide variety of equilibrium states corresponding to several self-consistent finite flat galaxy models.

Keywords : Stellar dynamics; Galaxies: kinemtics and dynamics.

        · abstract in Spanish     · text in English     · English ( pdf )